MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZCT450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a model zxt375 29.5 diopter intraocular lens (iol) was explanted from a female patient's right eye due to complications of iol, blurry vision.The lens was replaced with the same model, a smaller, 29.0 diopter lens.No further information was provided.
 
Additional Manufacturer Narrative
Correction - account reported they initially provided an incorrect serial number and model for the reported event for the right eye.A corrected model and serial number was provided and the following fields were updated accordingly: it was reported that a model zct450 29.0 diopter intraocular lens (iol) was explanted from a female patient's right eye due to complications of the intraocular lens (iol), blurry vision.The lens was replaced with a zxt375 29.0 diopter lens.No patient injury was reported.Additionally it was reported that the patient also underwent explant of the lens implanted in her left eye.A separate mdr will be filed for the lens from the left eye.Expiration date 2/18/2021.Model zct450.Catalog number zct450u290.Serial (b)(4).Implant date (b)(6) 2016.Manufacturing date 02/08/2016.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed no similar complaints have been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6465543
Report Number9614546-2017-00279
Device Sequence Number608936
Product Code POE
UDI-Device Identifier05050474607163
UDI-Public(01)05050474607163(17)210729
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/18/2021
Device Model NumberZCT450
Device Catalogue NumberZCT450U290
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by ManufacturerNot provided
08/08/2017
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date05/09/2017
08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR